Health knowledge made personal
Join this community!
› Share page:

Blood in urine episodes after taking Coumadin


Posted by Kelly

I have been taking Coumadin (Warfarin) for 8 years after heart surgery to replace a mitral valve with an artificial valve.

After about a month, I began seeing dark and bloody urine from time to time. At first, they said it was probably from the surgery (the catheter, etc.) After it later recurred, my doctor thought that I was a "gravel" producer and was passing small kidney stones that didn't cause pain, but together with the Coumadin, caused the bloody result.

I keep my INR at 2.5-3.0. The episodes last from 1 day to 1 week and occur at random intervals from a few weeks apart to nearly a year. There is no pain or discomfort - it is strickly a visual phenomena. If I peed in the dark, I wouldn't know I had a problem.

Any thoughts on this?

 
Post an answer
Write a comment: